|Former: Atención Farmacéutica|
|Journal edited by Rasgo Editorial since 1983|
Maruxa Hernández Corredoira
EDITOR IN CHIEF
Manuela Velázquez Prieto
Tomás Casasín Edo
María B. Badía Tahull
Lluís Campins Bernadas
Juan Carlos Juárez Giménez
Carles Quiñones Ribas
Volume 24 - Issue 1, January-March 2022
SERIOUS DISSEMINATED INTRAVASCULAR COAGULATION IN METASTATIC MELANOMA DURING SECOND-LINE NIVOLUMAB MONOTHERAPY
CANCELA DÍEZ BÁRBARA, GÓMEZ DE RUEDA FÉLIX, RUIZ VILLAVERDE RICARDO, MOYA CARMONA ISABEL
Immune checkpoints inhibitors (ICI) represent a milestone therapy in many types of cancer, such as melanoma. We report a possible case of disseminated intravascular coagulation (DIC) in a patient with advanced melanoma treated with nivolumab. A 50-year-old female was diagnosed with melanoma and resected in 2008. In December 2019 relapsed, and she underwent treatment with nivolumab with greater tumor partial response. During the last nivolumab cycles, she had suffered asthenia and thrombocytopenia and nivolumab was stopped. She was treated with methylprednisolone but low platelet count persisted and she was admitted to hospital due to probable DIC as immune-related adverse effects (irAE).The patient was treated with fibrinogen, gamma globulins, fresh frozen plasma, and platelet transfusion with negative clinical evolution, so she began treatment with infliximab and methylprednisolone. In the next days, she suffered from dyspnea and asthenia. Finally, the patient suffered neurological damage and died.
T-cell activation induces tissue factor (TF) expression, suggesting that immune activation caused by ICI could unleash coagulation fibrinolysis system disorders in cancer patients. We consider in this case that nivolumab could have triggered DIC since the patient had great partial tumor response and there was no evidence of tumoral progression or signs of infection at hospital admission. This case report suggests a direct relationship between immunotherapy and disorder coagulation events.
DISSEMINATED INTRAVASCULAR COAGULATION – MELANOMA – NIVOLUMAB